Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Question about ADD meds  (Read 332 times)

0 Members and 1 Guest are viewing this topic.

Offline saffron

  • Dare to be different
  • Newbie
  • *
  • Posts: 39
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Confused
    Confused
  • Personal text
    • Poke This Member
Question about ADD meds
« on: June 13, 2014, 02:43:15 PM »
I was diagnosed with ADD when I was about 10 years old. Around one or two years later, when I was 11 or 12, my doctor suggested that I take a stimulant like Ritalin to help me focus better. I experimented with different variants like Adderall and Stratera, and eventually found the one that worked best for me (Concerta). I've been taking Concerta almost every day for the past 7 or 8 years in varying doses depending on my weight, and I've never had a problem with it, until now.

When my Spring semester of college ended on May 23rd, I decided to temporarily stop taking the drug because I saw no real need for it. I'm currently unemployed, and I was just going to be relaxing, hanging out with friends, enjoying my summer, you know? However, when I stopped taking it, I didn't do it gradually. I just abruptly stopped taking it, and about four or five days later, early in the morning of May 28th, I had what seems to have been a panic attack.

Could my panic attack have been related to my going off of the drug? And if so, is that a sign that I'm addicted/dependent on the drug? Has anyone else ever had a similar experience?
Bookmark and Share

Offline rap_Talon

  • Full Member
  • ***
  • Posts: 161
  • Country: gb
  • Rec's: 3
  • Gender: Male
  • Mood: Depressed
    Depressed
  • Personal text
    • Poke This Member
Re: Question about ADD meds
« Reply #1 on: June 13, 2014, 05:07:29 PM »
A panic attack could definitely have been related to coming off the drug, as your body adjusts to life without it, as it were. It doesn't have to mean that you're dependent on it, just that after so long of taking it you've basically shocked your body by just stopping completely.

Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
21 Replies
3342 Views
Last post June 29, 2007, 08:00:08 PM
by ocdengineer
3 Replies
937 Views
Last post November 12, 2007, 01:40:56 PM
by starla
2 Replies
323 Views
Last post October 09, 2011, 04:04:39 PM
by sixpack
2 Replies
325 Views
Last post January 18, 2012, 06:31:59 AM
by buzznode
7 Replies
775 Views
Last post May 07, 2012, 02:56:44 PM
by LindaRK